MAUDE Adverse Event Report: BIOMERIEUX S.A. CHROMID® CPS ELITE AGAR

BIOMERIEUX S.A. CHROMID® CPS ELITE AGAR
Catalog Number 416172
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) notified biomérieux of a contamination after use in association with the chromid® cps elite agar (ref.416172, lot 1007747790) when testing two separate patient urine samples.The customer observed contamination on thirty (30) plates from four (4) boxes of lot 1007747790.The customer noted two contaminated plates had already been used to test two (2) separate patient urine samples.The contamination was observed after incubation.The contaminant on both plates was a large cream-colored mucous colony; brucker maldi-tof identified the contaminant as pseudomonas.The customer confirmed both contaminated patient sample plates were discarded and the results were not reported to the treating physician.Biomérieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
On 07-apr -2020 it was realized that section g4 date received by mfg of report 9615755-2020-00003-01 was incorrectly marked as 03-mar-2020.The corrected date for section g4 is 04-mar-2020.
 
Additional Manufacturer Narrative
A customer from france notified biomérieux of a contamination after use in association with the chromid® cps elite agar (ref.416172, lot 1007747790) when testing two separate patient urine samples.The customer observed contamination on thirty (30) plates from four (4) boxes of lot 1007747790.The customer noted two contaminated plates had already been used to test two (2) separate patient urine samples.The contamination was observed after incubation.In response to the customer complaint biomérieux completed an internal investigation that included a review of production records, review complaints, and testing of product retains for lot 1007747790.Review of production records showed lot 1007747790 obtained passing quality control test results, including passing results for microbiological performance and microbiological state prior to batch release.A review of complaint data for lot 1007747790 did not identify any trends.Four (4) retained cellophane packets each with ten (10) plates from different manufacturing times were incubated 33-37 º c and examined for contamination every twenty four (24) hours.No contamination was observed across all plates.The contamination observed by the customer was not reproduced; however, the plates are not sterilized in the final manufacturing container, therefore contamination cannot be ruled out as a potential root cause.Chromid® cps elite agar lot 1007747790 met all qc release criteria and there is no evidence that suggests lot 1007747790 is not performing as intended.See section h10.

Brand Name
CHROMID® CPS ELITE AGAR
Common Device Name
CHROMID® CPS ELITE AGAR
Manufacturer (Section D)
BIOMERIEUX S.A.
5 rue des aqueducs
craponne 69290
FR  69290
MDR Report Key9788781
Report Number9615755-2020-00003
Device Sequence Number2650342
Product Code JXA
UDI-Device Identifier03573026443900
UDI-Public03573026443900
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2020
Device Catalogue Number416172
Device Lot Number1007747790
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer03/03/2020
04/07/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date04/03/2020
04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1